2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Krista Rubin, MS, RN, FNP-BC, from Massachusetts General Hospital Cancer Center, on Managing Ipilimumab-related Dermatitis.
Krista Rubin, MS, RN, FNP-BC, Center for Melanoma, Massachusetts General Hospital Cancer Center, discusses the management of immune-mediated dermatitis, a common side effect of ipilimumab (Yervoy), an immunotherapy used to treat patients with advanced melanoma.
Approximately, 50% of patients that receive ipilimumab develop some form of early or mild dermatitis. This may present in the form of a rash, which may or may not itch. Management of this type of dermatitis is fairly conservative and includes the use of over-the-counter antihistamines, H1 and H2 blockers, moisturizers, oatmeal baths, tepid showers or baths, and other common skin irritation relief methods.
Skin-related adverse events that reach grade 3 or 4 often require treatment with systemic or topical corticosteroids. If the dermatitis worsen it may require the patient to be hospitalized and given intravenous corticosteroids, in order to avoid the development of Stevens—Johnson syndrome or toxic epidermal necrolysis, both of which are life-threatening skin conditions that cause the epidermis to separate from the dermis.